Alert archive / Washington / Wind Advisories in 2006
Wind Advisory 8, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Nov 20, 2006, 3:45 PM PST for San Juan County, Washington. It took effect at Nov 21, 2006, 6:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2006, 3:45 PM PST (23:45 UTC)
- In effect from
- Nov 21, 2006, 6:00 AM PST
- Expired
- Nov 21, 2006, 3:03 PM PST
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 11.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 202345 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 345 PM PST MON NOV 20 2006 .A VIGOROUS FRONT WILL BRING WINDY CONDITIONS TO THE NORTH INTERIOR OF WESTERN WASHINGTON ON TUESDAY. WAZ001-503-506-510-211230- /O.NEW.KSEW.WI.Y.0008.061121T1400Z-061122T0200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 345 PM PST MON NOV 20 2006 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PST TUESDAY. A STRONG PACIFIC FRONTAL SYSTEM WILL PRODUCE VERY WINDY CONDITIONS AS IT MOVES THROUGH THE AREA ON TUESDAY. SUSTAINED WINDS OF 35 MPH ARE EXPECTED...AND WIND GUSTS WILL LIKELY REACH 50 MPH. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS... ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ MCDONNAL
3 follow-up statements
000 WWUS76 KSEW 211203 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 403 AM PST TUE NOV 21 2006 .A VIGOROUS FRONT WILL BRING WINDY CONDITIONS TO THE NORTH INTERIOR OF WESTERN WASHINGTON ON TUESDAY. WAZ001-503-506-510-212100- /O.CON.KSEW.WI.Y.0008.061121T1400Z-061122T0200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 403 AM PST TUE NOV 21 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON FOR THE NORTH INTERIOR OF WESTERN WASHINGTON. A STRONG PACIFIC FRONTAL SYSTEM WILL PRODUCE VERY WINDY CONDITIONS AS IT MOVES THROUGH THE AREA TODAY. SUSTAINED WINDS WILL INCREASE TO 25 TO 35 MPH THIS MORNING WITH GUSTS TO 50 MPH POSSIBLE. WINDS SHOULD SUBSIDE EARLY THIS EVENING AS A COLD FRONT PUSHES EAST. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS... ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$
000 WWUS76 KSEW 211900 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1100 AM PST TUE NOV 21 2006 .VERY WINDY CONDITIONS WILL CONTINUE IN THE NORTH INTERIOR OF WESTERN WASHINGTON TODAY AS A VIGOROUS FRONT MAKES ITS WAY THROUGH THE AREA. WAZ510-212100- /O.NEW.KSEW.HW.W.0015.061121T1900Z-061121T2100Z/ /O.EXT.KSEW.WI.Y.0008.061121T2100Z-061122T0200Z/ ADMIRALTY INLET AREA- 1100 AM PST TUE NOV 21 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. A STRONG PACIFIC FRONTAL SYSTEM WILL PRODUCE LOCALLY DAMAGING WINDS THROUGH EARLY THIS AFTERNOON. SUSTAINED WINDS WILL GENERALLY BE 25 TO 35 MPH...HOWEVER LOCAL SUSTAINED WINDS OF 40 MPH WILL OCCUR WITH ISOLATED WIND GUSTS TO 60 MPH. WINDS WILL GRADUALLY SUBSIDE LATER THIS AFTERNOON. A SPOTTER NEAR THE FERRY DOCK IN PORT TOWNSEND REPORTED SUSTAINED WINDS JUST OVER 40 MPH SHORTLY BEFORE 11 AM. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ001-503-506-220200- /O.CON.KSEW.WI.Y.0008.000000T0000Z-061122T0200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- 1100 AM PST TUE NOV 21 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THE AFTERNOON...AS A VIGOROUS COLD FRONT MOVES THROUGH THE AREA. WINDS SHOULD SUBSIDE EARLY THIS EVENING AS THE FRONT PUSHES EAST. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS... ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ MCDONNAL
000 WWUS76 KSEW 212303 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 303 PM PST TUE NOV 21 2006 WAZ001-503-506-510-220015- /O.CAN.KSEW.WI.Y.0008.000000T0000Z-061122T0200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 303 PM PST TUE NOV 21 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND ADVISORY THAT WAS IN EFFECT. WINDY CONDITIONS OF 25 TO 35 MPH THAT OCCURRED EARLIER TODAY HAVE EASED OVER THE PAST COUPLE OF HOURS... BUT BREEZY CONDITIONS WILL CONTINUE THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 20, 3:00 PM PST, 45 minutes earlier.
Area forecast discussion, Nov 20, 3:00 PM PST, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 300 PM PST MON NOV 20 2006 .SYNOPSIS...A VIGOROUS FRONTAL SYSTEM WILL BRING RAIN AND WIND TO WESTERN WASHINGTON TONIGHT AND TUESDAY...WITH SNOW IN THE MOUNTAINS. SHOWERY WEATHER WILL FOLLOW ON WEDNESDAY AND WEDNESDAY NIGHT. WEAKER FRONTS WILL ARRIVE THANKSGIVING DAY AND FRIDAY WITH MORE RAIN IN THE LOWLANDS AND SNOW IN THE MOUNTAINS. THE WET AND UNSETTLED PATTERN WILL CONTINUE OVER THE WEEKEND AND EARLY NEXT WEEK. && .SHORT TERM...A SMALL SHORTWAVE HAS BEEN SLOWLY MAKING ITS WAY FROM THE COASTAL WATERS INTO WRN WA DURING THE DAY. THIS FEATURE WILL WEAKEN THIS EVENING...BUT IT SHOULD MANAGE TO BRING SOME SHOWERS TO THE PUGET SOUND AREA AND CASCADES AS IT MOVES FURTHER INLAND THIS EVENING. THE MODELS HAVE BEEN CONSISTENTLY FORECASTING THAT A FRONTAL WAVE AND SURFACE LOW WILL DEVELOP OFFSHORE LATE THIS EVENING AND MOVE THROUGH WRN WA LATER TONIGHT AND TUE. SATELLITE IMAGERY SHOWS A SHORTWAVE MOVING TOWARD THE BASE OF THE TROUGH ALONG 140W AND LOTS OF VORTICITY IN THE COLD POOL CENTERED JUST INSIDE 140W. SO DESPITE THE LACK OF DEVELOPMENT SEEN SO FAR...I AM CONFIDENT THAT THE MODELS HAVE THE BASIC SCENARIO CORRECT. ITS POSSIBLE THAT THE MODELS ARE A LITTLE TOO FAST WITH THE DEVELOPMENT...ALTHOUGH THERE IS LITTLE CHANGE BETWEEN THE 12Z AND 18Z GFS SOLUTIONS. AT ANY RATE A SURFACE LOW WILL DEVELOP JUST OUTSIDE 130W TONIGHT... WITH A WARM FRONT LIFTING NORTH ACROSS WRN WA LATE TONIGHT. THE SURFACE LOW WILL CURL NORTH TOWARD THE NORTH END OF VANCOUVER ISLAND ON TUE...WHILE THE COLD FRONT SWINGS THROUGH THE FORECAST AREA. I AM MORE CONFIDENT NOW THAT OUR CURRENT FORECAST FOR WINDS TO REMAIN JUST BELOW HIGH WIND WARNING CRITERIA IS CORRECT...BUT I WILL ISSUE A WIND ADVISORY FOR THE NORTHERN INLAND BLOCK OF ZONES. I WILL ALSO POST A SNOW ADVISORY FOR THE OLYMPICS AND CASCADES FOR THIS SYSTEM. THE UPPER TROUGH WILL MOVE ACROSS THE OFFSHORE WATERS WED AND THROUGH WRN WA WED NIGHT. I WILL KEEP A CHANCE OF THUNDERSTORMS FOR THE COASTAL ZONE AND COASTAL WATERS AS THE UPPER LOW MOVES ACROSS. THE TROUGH SHOULD BRING ANOTHER DECENT SNOWFALL TO THE CASCADES WED NIGHT...AND THERE WILL PROBABLY BE A PUGET SOUND CONVERGENCE ZONE AS WELL. FAIRLY STRONG ZONAL FLOW WILL FOLLOW THE UPPER TROUGH...DIRECTING ANOTHER FRONT INTO THE AREA ON THU. IT WILL BE WEAKER THAN THE TUE FRONT...BUT IT WILL BRING MORE RAIN TO THE LOWLANDS AND SNOW TO THE MOUNTAINS. MCDONNAL .LONG TERM...THE ZONAL FLOW WILL BRING YET ANOTHER FRONT INTO WRN WA ON FRI...PERHAPS FOLLOWED BY A RELATIVE BREAK ON SAT. THE MODEL SOLUTIONS DIVERGE BEYOND SAT...BUT IN ALL LIKELIHOOD ADDITIONAL FRONTS WILL AFFECT THE AREA SUN AND MON. MCDONNAL && .AVIATION...LEADING EDGE OF CLOUDS FROM APPROACHING FRONT NOW REACHING PUGET SOUND. THIS WILL GIVE CEILINGS 4K-6K FT...BRIEFLY 2K-3K FT AS FRONT PASSES...AND RAIN WITH VIS RESTRICTIONS 3-5SM. FRONT WILL PASS 00Z-02Z AND CONDITIONS WILL IMPROVE SLIGHTLY. STRONGER SYSTEM WILL ARRIVE TOMORROW. WIND AT KSEA S 11-15 KT WITH GUSTS TO 20 KT 00Z-04Z. CHB && .SEW WATCHES/WARNINGS/ADVISORIES... .GALE WARNING ALL WATERS EXCEPT CENTRAL STRAIT. .WIND ADVISORY FOR TUE SAN JUAN COUNTY...WESTERN WHATCOM COUNTY...WESTERN SKAGIT COUNTY...ADMIRALTY INLET AREA. .SNOW ADVISORY FOR TONIGHT AND TUE OLYMPICS AND CASCADES.
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 3:45 PM PST | Snow Advisory | SEW | 26 hr |
Nearby
Wind Advisories in Washington, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.